MAUDE Adverse Event Report: CARDINAL HEALTH 200, LLC MONOJECT; SYRINGE, PISTON

CARDINAL HEALTH 200, LLC MONOJECT; SYRINGE, PISTON
Model Number 8881513207
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported leakage of liquid (medications) through the plunger of the syringes.The problem may occur on more than half of the syringes in the same tray.On some syringes, the product leaks between the 2 theoretically sealed sections of the piston.On other syringes, the drug flows and comes out of the syringe from the plunger.The customer further stated that the syringes are not leak-proof and do not maintain the sterility of medications.Risk of drug loss (incomplete dose) and contamination of doses with microorganisms.In addition, the syringes are interposed inside the tray.This means that pharmacy dispensers cannot protect critical syringe sites easily (go over the syringe tips in the row below when trying to pick up syringes from the top row).This increases the risk of contaminating supplies during handing.They have lost many doses of medication because the medication had leaked into the plunger of the syringe (the product is no longer considered sterile).The doses have been redone.To solve this issue, they have changed the preparation of several drugs to 5ml syringes despite a risk that the volume will be less accurate.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.There were no samples or photos provided for analysis.Based on the available information, the reported issue could not be confirmed, and an exact root cause was not determined.All information received will be used for further tracking and trending purposes and we will continue to monitor.

Brand Name
MONOJECT
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
CARDINAL HEALTH 200, LLC
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX   22500
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key20502203
Report Number1423537-2024-00254
Device Sequence Number8488284
Product Code FMF
UDI-Device Identifier20192253030690
UDI-Public(01)20192253030690(10)2308200464
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K860688
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881513207
Device Catalogue Number8881513207
Device Lot Number2308200464
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/22/2024
Supplement Report FDA Received Date12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown